Alert archive / Illinois / Flash Flood Warnings in 1999
Flash Flood Warning 14, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 9, 1999, 8:16 PM CDT for Washington County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 1999, 8:16 PM CDT (01:16 UTC)
- Expired
- Jul 9, 1999, 11:20 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Washington County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSTL 100115 FFWSTL ILC189-100420- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 816 PM CDT FRI JUL 9 1999 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WARNING FOR... WASHINGTON COUNTY ILLINOIS IN SOUTHWESTERN ILLINOIS * UNTIL 1120 PM CDT * STORMS WITH HEAVY RAIN HAVE BEEN MOVING ACROSS WASHINGTON COUNTY SINCE 700 PM CDT. DOPPLER RADAR INDICATED RAINFALL ESTIMATES IN EXCESS OF 2 INCHES OVER WASHINGTON WITH ANOTHER 1 TO 2 INCHES OF RAINFALL EXPECTED BY THE TIME THE RAIN TAPERS OFF BETWEEN 900 AND 1000 PM CDT. * THE TOWN OF NASHVILLE MAY EXPECT POSSIBLE FLOODING BETWEEN NOW AND 1100 PM CDT MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW-WATER CROSSINGS IF WATER COVERS THE ROAD. DO NOT DRIVE AROUND BARRICADES. IF YOUR VEHICLE STALLS ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. RAPIDLY RISING WATER MAY SWEEP THE VEHICLE AND ITS OCCUPANTS AWAY. RP/ST
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:30 PM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jul 9, 2:30 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 230 PM CDT FRI JUL 9 1999 CDFNT ACRS NRN MO MOVG SLOLY SWD TNGT TRIGGERING NUMRS SHWRS AND TSTMS ALG AND AHD OF FNT IN VERY MOIST AND UNSTABLE AIRMASS. HVY RAIN LIKELY WITH STG AND GSTY WNDS. TSTMS SHUD KEEP BELOW SVR LIMITS BUT ISOLATED SVR TSTMS POSSIBLE. WILL NOT ISSUE FFA ATTM BUT WATCH SYS CLOSELY TNGT. WILL FOLLOW MOS TMPS FOR WEEKEND BUT MAY BE A LTL LOW. .STL...NONE
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:51 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 49 min |
Nearby
Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.